MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number 8830415001
Medical Device Problem Codes Difficult to Advance (2920); Infusion or Flow Problem (2964)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Unintended Radiation Exposure (4565); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, there was implantation problem with difficulty in passing the guide wire and it was necessary to use more than one catheter for the same implant.After implantation, there was low flow and catheter dysfunction.The catheter was not repaired and there was no leak.Tego was not utilized and there was no luer adapter issue.The insertion site was not treated prior to product placement.There was no medical or surgical intervention needed to prevent a permanent impairment of a function and it did not lead to extended patient hospitalization.There was no patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, there was implantation problem with difficulty in passing the guide wire (did not progress easily and made it necessary to remove and reposition several times) and it was necessary to use more than one catheter for the same implant.After implantation and during treatment, there was low flow on both lines and catheter dysfunction in which it did not allow enough flow for the treatment of the patient, reaching to collaborate (close the catheter wall).The catheters were not repaired and there was no leak.Tego was not utilized and there was no luer adapter issue.There was no cleaning agent used on the devices and preoperative flush with saline was performed (sodium chloride 0.9%).There were no problems with the size of the catheters and there was no occlusion.The guide wires used were the ones included in the kit and the products/kits were sealed after receipt.There was no damage to the devices' cap and external packaging.There was no excessive force used to pull/remove the product.It was not necessary to remove the guide wires and catheters from the patient simultaneously (in one action) due to the alleged defect.The guide wire was still intact when it was removed and the parts were removed from the patient.X-ray was performed.Flushing was done and had no problems.It was not hard to flush the tube with a syringe and there was blood return before flushing with syringe.There was no anticoagulants used and the reverse flow as not successful (low flow).There were no other products being utilized with the device and no other defects/damages found in the product.With the need to open a second catheter for implantation, the patient had a small amount of blood loss.There was no other intervention/treatment required as a result of the event.The catheter was explanted and had to be replaced by a another one from another brand and company to resolve the issue.The procedure was completed.There was no medical or surgical intervention needed to prevent a permanent impairment of a function and it did not lead to or extent patient hospitalization.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, at implantation of the first catheter, it presented difficulty in passing the guide wire (did not progress easily and made it necessary to remove and reposition several times), and the implantation was still finished even with the difficulty of passing the guide wire.During the flow test, it had reduced flow.There was low flow on both lines (infusion line and withdrawal) and had catheter dysfunction in which it did not allow enough flow for the treatment of the patient, reaching to collaborate (close the catheter wall).A second catheter was implanted which also presented the same difficulty with the guide wire and low "fulxum".The second catheter was explanted and had to be replaced by a another one from another brand and company to resolve the issue.The catheters were not repaired, and there was no leak.Tego was not utilized, and there was no luer adapter issue.Alcoholic chlorhexidine was used as a cleaning agent used on the devices, and preoperative flush with saline was performed (sodium chloride 0.9%).Alcoholic chlorhexidine was also used for disinfection of the puncture site (right jugular).There were no problems with the size of the catheters, and there was no occlusion.The guide wires used were the ones included in the kit, and the products/kits were sealed after receipt.There was no damage to the devices' cap/case and external packaging.There was no excessive force used to pull/remove the products.It was not necessary to remove the guide wires and catheters from the patient simultaneously (in one action) due to the alleged defect.The guide wires were still intact when it was removed, and the parts were removed from the patient.X-ray was performed to identify catheter position after implantation, and all catheter parts were explored without problems.Flushing was done and had no problems.It was not hard to flush the tube with a syringe, and there was blood return before flushing with syringe.There were no anticoagulants used and the reverse flow was not successful (low flow).There were no other products being utilized with the devices ,and no other defects/damages found in the products.With the need to open a second catheter for implantation, the patient had a small amount of blood loss and lasted a little longer than usual.Blood transfusion was not required, and there was no other intervention/treatment required as a result of the event.The procedure was completed.There was no medical or surgical intervention needed to prevent a permanent impairment of a function, and it did not lead to or extend patient hospitalization.There was no patient injury.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, at implantation of the first catheter, it presented difficulty in passing the guide wire (did not progress easily/the guide wire advanced but with difficulty but had no apparent obstruction and made it necessary to remove and reposition several times) and the implantation was still finished even with the difficulty of passing the guide wire.During the flow test, it had reduced flow.There was low flow on both lines (infusion line and withdrawal) and had catheter dysfunction in which it did not allow enough flow for the treatment of the patient, reaching to collaborate (close the catheter wall).A second catheter was implanted which also presented the same difficulty with the guide wire and low flow.The second catheter was explanted and had to be replaced by a another one from another brand and company to resolve the issue.The catheters were not repaired and there was no leak.Tego was not utilized and there was no luer adapter issue.Alcoholic chlorhexidine was used as a cleaning agent used on the devices and preoperative flush with saline was performed (sodium chloride 0.9%).Alcoholic chlorhexidine was also used for disinfection of the puncture site (right jugular).There were no problems with the size of the catheters and there was no occlusion.The guide wires used were the ones included in the kit and the products/kits were sealed after receipt.There was no damage to the devices' cap/case and external packaging.There was no excessive force used to pull/remove the products.It was not necessary to remove the guide wires and catheters from the patient simultaneously (in one action) due to the alleged defect.The guide wires were still intact when it was removed and the parts were removed from the patient.X-ray was performed to identify catheter position after implantation and all catheter parts were explored without problems.Flushing was done and had no problems.It was not hard to flush the tube with a syringe and there was blood return before flushing with syringe.There was no anticoagulants used and the reverse flow was not successful (low flow).There were no other products being utilized with the devices and no other defects/damages found in the products.With the need to open a second catheter for implantation, the patient had a small amount of blood loss and lasted a little longer than usual.Blood transfusion was not required and there was no other intervention/treatment required as a result of the event.The procedure was completed.There was no medical or surgical intervention needed to prevent a permanent impairment of a function and it did not lead to or extent patient hospitalization.There was no patient injury.

Brand Name
MAHURKAR
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key10483491
Report Number3009211636-2020-00211
Device Sequence Number3394763
Product Code FOZ
UDI-Device Identifier10884521005150
UDI-Public10884521005150
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K943349
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2024
Device Model Number8830415001
Device Catalogue Number8830415001
Device Lot Number1911500098
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer09/10/2020
10/16/2020
11/11/2020
Initial Report FDA Received Date09/02/2020
Supplement Report FDA Received Date09/29/2020
11/02/2020
11/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;